MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a scrub nurse noticed the end of the stent pusher was missing after a ureteroscopy procedure and notified the surgeon.An x-ray was taken which identified the stent pusher fragment as a small radio-opaque object, approximately 2x4mm, in the renal pelvis of the patient.The doctor reported they were in a position to repeat the ureteroscopy and were able to successfully retrieve the part with a stone basket.The doctor additionally reported ¿ if we hadn't, it is likely that it would have passed spontaneously, perhaps with transient obstruction.¿ a section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, quality controls and specifications was conducted during the investigation.The complaint device was not returned complete therefore, only a portion of the device physical examination could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6075210
Report Number1820334-2016-01198
Device Sequence Number13831661
Product Code FAD
UDI-Device Identifier00827002499454
UDI-Public(01)00827002499454(17)190824(10)7222547
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-600
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR